Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side-effect co-factors
Apr 13, 2005

Thank you for answering my first question. My second is: What behaviors and environmental factors do you think contribute to the side-effects of HIV medications?

Response from Dr. Henry

I am not sure how behaviors contribute to side effects since side effects are more linked to intrinsic properties of a particular drug or chemical. There are likely genetic pre-disposition for certain side effects that may relate to say how well a drug is absorbed or metabolized that may account for wide variability. Similarly, environmental factors are hard to isolate particulary in the context of many of the newer therapies where the success rate is now high and side effect rates are relatively low. Again, it seems that genetic issues probably play a larger role (say in the metabolism and side effect profile of efavirenz) that environmental issues other than perhaps with food intake (examples are high fat increases efavirenz levels and may increase side effect rate or use of ST Johns wort or high consumption of grapefruit may decrease protease inhibitor levels). KH



Previous
Looking for a way to boost my natural production of testosterone
Next
OPI MEDS!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement